MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

AGA MEDICAL CORPORATION AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-04-04-L
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494)
Health Effect - Clinical Code Embolism (1829)
Date of Event 04/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
On (b)(6) 2020, a 4-4 amplatzer piccolo was selected for implant for a patent ductus arteriosus (pda) in a (b)(6) old (b)(6) female patient.The pda has the following dimensions: minimal diameter: 3.4mm, aortic ampulla diameter: 4.6mm, length: 10.0mm.The device placement was intraductal.The device embolized into the left pulmonary artery upon release.The device was retrieved and exchanged with a 5-2 piccolo (lot # 7277280).The patient is currently stable, clinically well, and weaning off respiratory support.
 
Additional Manufacturer Narrative
Correction information for d2.Additional information for g4, g7, h2, h10.
 
Additional Manufacturer Narrative
The device subject to the embolization complaint was not returned, and therefore a physical analysis was not able to be completed.There were no additional complaints related to the manufacturing lots of the complaint device or replacement device.There were no observed artifacts related to the design, or assembly, or device acceptance inspections that indicate the design or the manufacture of the present occluder device is the root cause of the observed, post-implant embolization.The documented surgical intervention of removal and replacement with a device of a different size resulted in a positive outcome.The replacement, re-sized device remains implanted.
 
Additional Manufacturer Narrative
Additional information for g4, g7, h2, h6, and h10.An event of embolization was reported.A more comprehensive assessment could not be performed since the device was not returned for analysis, and the investigation was limited to the device history record and reported dimensions of the pda taken during imaging in the field.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.A review of the instructions for use arten600042307 rev.A sizing table t3 for patients less than or equal to 2 kg found that the correct size for the reported pda was a 5-2 piccolo occluder.The under-sizing of the 4-4 occluder and causal relationship to the subsequent embolization could not be independently verified; however, the successfully implanted 5-2 piccolo occluder is further evidence of device under-sizing which was a potential contributing factor to the device embolization.

Brand Name
AMPLATZER PICCOLO OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10090221
Report Number2135147-2020-00222
Device Sequence Number1265331
Product Code MAE
UDI-Device Identifier05415067031013
UDI-Public05415067031013
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number9-PDAP-04-04-L
Device Catalogue Number9-PDAP-04-04-L
Device Lot Number7014911
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/28/2020
Supplement Date Received by Manufacturer05/14/2020
07/10/2020
11/10/2020
Initial Report FDA Received Date05/26/2020
Supplement Report FDA Received Date06/10/2020
08/05/2020
12/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 DA
Patient Weight2